Alert archive / California / High Surf Warnings in 2017
High Surf Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf warning at Jan 19, 2017, 4:28 AM PST for 6 counties in California. It took effect at Jan 20, 2017, 12:00 PM PST. It was in force for 39 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2017, 4:28 AM PST (12:28 UTC)
- In effect from
- Jan 20, 2017, 12:00 PM PST
- Expired
- Jan 22, 2017, 3:00 AM PST
- In force
- 39 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 2:25 PM PST | HAIL 0.25 | 1 Sse Marina, CA | COCORAHS SPOTTER REPORTED PEA SIZE HAIL. |
| Jan 20, 2:25 PM PST | HAIL 0.25 | Marina, CA | |
| Jan 20, 3:00 PM PST | HAIL 0.25 | Salinas, CA | HAIL COVERED GROUND. |
| Jan 20, 6:30 PM PST | HAIL 0.25 | Salinas, CA | TIME AND LOCATION IS APPROXIMATE |
| Jan 20, 7:49 PM PST | HAIL 0.25 | 3 N Salinas, CA | PICTURE SHARED VIA TWITTER FROM MEDIA |
| Jan 22, 2:47 AM PST | NON-TSTM WND GST 79 | 4 Se Big Sur Village, CA | PACIFIC VISTA RAWS AT 1969 FEET |
| Jan 22, 3:09 AM PST | NON-TSTM WND DMG | 6 Wnw Carmel Valley Vil, CA | 40 FT TREE ACROSS ROAD. TIERRA GRANDE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
552 WHUS46 KMTR 191228 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 428 AM PST THU JAN 19 2017 A VERY LARGE SWELL TRAIN WILL ARRIVE ALONG THE COAST FRIDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. PEAK SWELLS ARE EXPECTED TO BE FRIDAY NIGHT AND SATURDAY WITH SWELL HEIGHTS AS HIGH AS 24 TO 28 FEET AT 14 TO 15 SECOND PERIODS. CAZ006-505-509-529-530-200400- /O.NEW.KMTR.SU.W.0001.170120T2000Z-170122T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 428 AM PST THU JAN 19 2017 ...HIGH SURF WARNING IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY. * WAVES AND SURF...WEST SWELL INCREASING TO 16 TO 20 FEET FRIDAY AFTERNOON AND AS HIGH AS 24 TO 28 FEET FRIDAY NIGHT AND SATURDAY. SWELL PERIOD 14 TO 15 SECONDS. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
7 follow-up statements
663 WHUS46 KMTR 200405 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 805 PM PST THU JAN 19 2017 A VERY LARGE SWELL TRAIN WILL ARRIVE ALONG THE COAST FRIDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. PEAK SWELLS ARE EXPECTED TO BE FRIDAY NIGHT AND SATURDAY WITH SWELL HEIGHTS AS HIGH AS 24 TO 28 FEET AT 14 TO 15 SECOND PERIODS. CAZ006-505-509-529-530-201200- /O.CON.KMTR.SU.W.0001.170120T2000Z-170122T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 805 PM PST THU JAN 19 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY... * WAVES AND SURF...WEST SWELL INCREASING TO 16 TO 20 FEET FRIDAY AFTERNOON AND AS HIGH AS 24 TO 28 FEET FRIDAY NIGHT AND SATURDAY. SWELL PERIOD 14 TO 15 SECONDS. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
880 WHUS46 KMTR 201237 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 437 AM PST FRI JAN 20 2017 A VERY LARGE SWELL TRAIN WILL ARRIVE ALONG THE COAST THIS AFTERNOON AND CONTINUE THROUGH SATURDAY. PEAK SWELLS ARE EXPECTED TO BE TONIGHT AND SATURDAY WITH SWELL HEIGHTS AS HIGH AS 24 TO 28 FEET AT 14 TO 15 SECOND PERIODS. CAZ006-505-509-529-530-210600- /O.CON.KMTR.SU.W.0001.170120T2000Z-170122T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 437 AM PST FRI JAN 20 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST SATURDAY... * WAVES AND SURF...WEST SWELL INCREASING TO 16 TO 20 FEET FRIDAY AFTERNOON AND AS HIGH AS 24 TO 28 FEET FRIDAY NIGHT AND SATURDAY. SWELL PERIOD 14 TO 15 SECONDS. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
697 WHUS46 KMTR 210501 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 901 PM PST FRI JAN 20 2017 A VERY LARGE SWELL TRAIN IS ARRIVING ALONG THE COAST AND WILL CONTINUE THROUGH SATURDAY NIGHT. PEAK SWELLS ARE EXPECTED TO BE TONIGHT AND SATURDAY WITH SWELL HEIGHTS AS HIGH AS 24 TO 28 FEET AT 14 TO 15 SECOND PERIODS. CAZ006-505-509-529-530-211315- /O.EXT.KMTR.SU.W.0001.000000T0000Z-170122T1100Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 901 PM PST FRI JAN 20 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WAVES AND SURF...WEST SWELL 16 TO 20 FEET AND AS HIGH AS 24 TO 28 FEET TONIGHT AND SATURDAY. SWELL PERIOD 14 TO 15 SECONDS. * TIMING...CONTINUING THROUGH SATURDAY NIGHT * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
662 WHUS46 KMTR 210932 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 132 AM PST SAT JAN 21 2017 A VERY LARGE SWELL TRAIN IS ARRIVING ALONG THE COAST AND WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SWELLS WILL PEAK TODAY AND TONIGHT THEN GRADUALLY SUBSIDE SUNDAY. SWELL HEIGHTS WILL BE AS HIGH AS 24 TO 28 FEET WITH SWELL PERIODS 14 TO 15 SECONDS. CAZ006-505-509-529-530-220500- /O.CON.KMTR.SU.W.0001.000000T0000Z-170122T1100Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 132 AM PST SAT JAN 21 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WAVES AND SURF...WEST SWELL 24 TO 28 FEET TODAY THROUGH EARLY SUNDAY MORNING. SWELL PERIODS 14 TO 15 SECONDS. * TIMING...CONTINUING THROUGH EARLY SUNDAY MORNING. * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT VERY DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. DO NOT VENTURE NEAR OR INTO THE WATER...HEAVY SURF WILL RESULT IN DEADLY RIP CURRENTS. && $$
546 WHUS46 KMTR 212019 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1219 PM PST SAT JAN 21 2017 A VERY LARGE SWELL TRAIN IS ARRIVING ALONG THE COAST AND WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SWELLS WILL PEAK TODAY AND TONIGHT THEN GRADUALLY SUBSIDE SUNDAY. SWELL HEIGHTS WILL BE AS HIGH AS 24 TO 28 FEET WITH SWELL PERIODS 14 TO 15 SECONDS. CAZ006-505-509-529-530-220430- /O.CON.KMTR.SU.W.0001.000000T0000Z-170122T1100Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1219 PM PST SAT JAN 21 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * SWELL...WEST SWELL 24 TO 28 FEET TODAY THROUGH EARLY SUNDAY MORNING. SWELL PERIODS 14 TO 15 SECONDS. * SURF...BREAKER HEIGHTS 30 TO 40 FT THROUGH EARLY SUNDAY MORNING. * TIMING...CONTINUING THROUGH EARLY SUNDAY MORNING. * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT VERY DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. DO NOT VENTURE NEAR OR INTO THE WATER...HEAVY SURF WILL RESULT IN DEADLY RIP CURRENTS. && $$
306 WHUS46 KMTR 220441 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 841 PM PST SAT JAN 21 2017 BUOY REPORTS SHOW SWELLS IN THE 24 TO 28 FOOT RANGE WITH A 17 TO 18 SECONDS PERIOD AND ARE SLOWLY DECREASING. CAZ006-505-509-529-530-221100- /O.CON.KMTR.SU.W.0001.000000T0000Z-170122T1100Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 841 PM PST SAT JAN 21 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * SWELL...WEST SWELL 24 TO 28 FEET THROUGH EARLY SUNDAY MORNING. SWELL PERIODS 16 TO 17 SECONDS. * SURF...BREAKER HEIGHTS 30 TO 40 FT THROUGH EARLY SUNDAY MORNING. * TIMING...CONTINUING THROUGH EARLY SUNDAY MORNING. * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT VERY DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. DO NOT VENTURE NEAR OR INTO THE WATER...HEAVY SURF WILL RESULT IN DEADLY RIP CURRENTS. && $$
415 WHUS46 KMTR 221047 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 247 AM PST SUN JAN 22 2017 SWELLS ARE DECREASING THIS MORNING AND THE HIGH SURF WARNING WILL BE AMENDED TO A HIGH SURF ADVISORY. SWELLS WILL STILL BE LARGE AND DANGEROUS TO BEACHGOERS THROUGH EARLY TUESDAY MORNING. CAZ006-505-509-529-530-230200- /O.EXP.KMTR.SU.W.0001.000000T0000Z-170122T1100Z/ /O.NEW.KMTR.SU.Y.0001.170122T1100Z-170124T1100Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 247 AM PST SUN JAN 22 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... ...HIGH SURF WARNING WILL EXPIRE AT 3 AM PST... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. * SWELL...WEST SWELL 14 TO 17 FEET. SWELL PERIODS 15 SECONDS. * SURF...BREAKER HEIGHTS 25 TO 30 FT. * TIMING...CONTINUING THROUGH EARLY TUESDAY MORNING. * IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS...AND SNEAKER WAVES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Jan 19, 4:01 AM PST, 27 minutes earlier.
Area forecast discussion, Jan 19, 4:01 AM PST, 27 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
401 AM PST Thu Jan 19 2017
.SYNOPSIS...Scattered showers can be expected today before the next
front arrives tonight into Friday with another round of wind and
rain. Lingering showers Saturday before the final front brings
more wind and rain Sunday before tapering to showers Sunday night
into Monday and possibly Tuesday.
&&
.DISCUSSION...as of 3:20 AM PST Thursday...Widespread rainfall
yesterday afternoon and evening along with gusty winds both
diminished during the overnight hours. Rainfall totals ranged from
less than half and inch for southern portions of our CWA all of
the way to greater than 6 inches near Venado in Sonoma County. In
general the forecast did fairly well for both rain and wind.
KMUX radar continues to indicated scattered showers especially for
the southern third of our CWA and that will be the main story for
all spots as we will be between systems. Generally less than
1/10" will fall from sunrise to sunset although favored coastal
ranges could see locally over 1/4". The "break" in the weather
will be short as round two moves into the picture starting this
evening. Models bring the leading edge of precip first to the
North Bay then down through our entire region during the overnight
hours. Rain will likely start out light but quickly become
moderate or possibly heavy as the main front approaches. At the
same time, instability will increase leading to the slight chance
of some embedded thunderstorms (which would help to increase rain
rates). Rain will then switch back over to post- frontal showers
on Friday.
Based on the timing and amount of moisture, this second system is
not expected to produce as much rainfall as the one we had
yesterday. However, still am expecting 1/2" to 1" for most urban
spots with 1 to 2.5" for most coastal ranges. Even with the
smaller rain amounts, local rivers and streams will be quick to
respond due to multiple previous systems over the past week.
Southerly winds are also not forecast to be as strong as they were
yesterday. Generally speeds of 15 to 25 mph with local gusts to 40
mph are expected.
Showers the remainder of Friday will decrease Friday night into
Saturday before the third system moves to our region late Saturday
into Sunday. Rain will likely be moderate to heavy at times with
totals forecast to be close to the first round of rain yesterday.
In addition, IVT guidance suggests a longer term event compared to
the one that will go through tonight with the highest values from
Santa Cruz County southward. Southerly winds are also expected to
be close to the numbers we saw yesterday. Based on current
guidance, wind advisories and either a flood advisory or flash
flood watch appears likely as the event gets closer.
Rain will again switch back to showers for the start of next work
week with precipitation possibly into Tuesday. ECMWF had
indicated an impressive slug of moisture going through on Monday,
however it has backed away from that solution. Now it and the GFS
depict mostly scattered precipitation with drier weather by late
Tuesday.
Longer range guidance from CPC going into February favors drier
than normal conditions.
&&
.AVIATION...As of 4:00 AM PST Thursday...A few showers are moving
through the area this morning particularly the MRY Bay Area.
Hi-res models indicate decreasing showers as the morning
progresses and this is supported on satellite image. VFR
conditions are expected for the morning with mostly scattered
cloudcover. With daytime heating there could be some marginal MVFR
bkn cigs in the afternoon. The next system brings rain and lower
cigs to the North Bay after 03Z and into the SFO Bay Area after
06Z.
Vicinity of KSFO....An isolated shower or two is possible through
the day but VFR cigs are expected. Southwest winds 8-12 kt today.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...A few showers can be expected this
morning decreasing after 16Z. VFR with cigs remaining above 3000
feet. Southeast winds to 10 kt switching to southwest in the
afternoon.
&&
.MARINE...As of 02:41 AM PST Thursday...Winds will increase
tonight and Friday as a frontal system moves through the area.
Winds will increase more Saturday night into Sunday as another
system approaches. Very large swells arrive Friday night with
swell heights building to 25 to 28 feet Friday night and
Saturday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Rough Bar Advisory for SF Bar
&&
PUBLIC FORECAST: Bell
AVIATION: CW
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Jan 19, 4:21 AM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 421 AM PST THU JAN 19 2017 CAZ006-505>513-516>518-528>530-201230- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 421 AM PST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS TODAY AND ISOLATED THUNDERSTORMS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AT LEAST TWO ADDITIONAL SYSTEMS WILL BRING WIDESPREAD RAINFALL TO OUR REGION -- LATE TONIGHT INTO FRIDAY AND THEN SATURDAY NIGHT INTO SUNDAY. RAINFALL COULD BE HEAVY AT TIME WITH POTENTIAL HYDROLOGICAL ISSUES ESPECIALLY GOING INTO SUNDAY. GUSTY SOUTHERLY WINDS CAN BE EXPECTED WITH BOTH SYSTEMS. SCATTERED SHOWERS ARE EXPECTED MONDAY AND POSSIBLY TUESDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jan 18, 10:36 PM PST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1036 PM PST WED JAN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM FLOOD 5 N SANTA CRUZ 37.04N 122.04W
01/18/2017 SANTA CRUZ CA TRAINED SPOTTER
HWY 17 AT BEAR CREEK RD POOLING OF WATER 3 INCHES DEEP.
2.15 INCHES OF RAIN FROM 6PM TO 9PM.
0920 PM DEBRIS FLOW 4 NE NAPA 38.34N 122.25W
01/18/2017 NAPA CA LAW ENFORCEMENT
MUD SLIDE COVERING WEST BOUND LANE OF DRY CREEK RD
0922 PM FLOOD 4 N POINT REYES NATIONA 38.13N 122.93W
01/18/2017 MARIN CA LAW ENFORCEMENT
CLOSURE OF HWY 1 AT TOMALES RD DUE TO FLOODING
0922 PM DEBRIS FLOW LA HONDA 37.32N 122.27W
01/18/2017 SAN MATEO CA LAW ENFORCEMENT
MUD SLIDE BLOCKING PORTIONS OF HWY 84
&&
BBENJAMIThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 7:48 PM PST | Areal Flood Advisory | MTR | Monterey, San Benito | 3 hr |
| Jan 18, 7:49 PM PST | Areal Flood Advisory | MTR | Monterey, San Benito | 3 hr |
| Jan 18, 7:56 PM PST | Special Marine Warning | MTR | 19 min | |
| Jan 18, 8:15 PM PST | Flash Flood Warning | MTR | Sonoma | 4 hr |
| Jan 18, 8:28 PM PST | Special Marine Warning | MTR | 32 min | |
| Jan 18, 8:30 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Santa Clara, Santa Cruz | 2 hr |
| Jan 18, 9:12 PM PST | Flash Flood Warning | MTR | Alameda | 2 hr |
| Jan 19, 12:16 AM PST | Flash Flood Warning | MTR | Sonoma | 3 hr |
| Jan 19, 2:36 AM PST | Gale Watch | MTR | 36 hr | |
| Jan 19, 2:36 AM PST | Small Craft Advisory | MTR | 60 hr | |
| Jan 19, 12:51 PM PST | Wind Advisory | MTR | Marin, Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 21 hr |
Nearby
High Surf Warnings in California, 2017Every high surf warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.